MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number RSR01
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that normal access was obtained in the left common femoral artery, and the entry sheath was exchanged for the destination sheath.An angiogram of the right leg was performed.Upon completion, the destination sheath was attempted to be removed via the normal procedure.However, the sheath became "stuck," and additional force was applied to remove it.The sheath eventually pulled free, but it was determined that it had separated in situ, with the distal portion remaining inside the body.A cut down was performed, and the distal portion of the sheath was successfully retrieved.However, a subsequent angiogram revealed a portion of "metallic coiling" remaining in situ.An attempt to remove it with a snare was unsuccessful, and the "metallic coiling" was left behind.The procedure performed was a right leg peripheral angiogram, and there was no blood loss.
 
Additional Manufacturer Narrative
A4: weight: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: vascular surgeon.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.One destination kit was returned for product evaluation.The returned sample included the sheath and dilator.The returned sample was subjected to visual analysis.The dilator was not inserted into the sheath.There were multiple breakage points on the sheath.All pieces were held together by the coiling and the tip and hub ends were present.There was no damage found on the dilator.The complaint can be confirmed for sheath separation.The exact root cause cannot be determined.The likely root cause is the sheath became stuck because of some 'unknown' resistance.The device history record (dhr) review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Action item was initiated to address the occurrence breach.
 
Event or Problem Description
Additional information was received on 15 jan 2025: no other device was used with metallic coiling was used during the procedure.

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key20808615
Report Number1118880-2024-00179
Device Sequence Number9940943
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public(01)00389701006161(17)261201(10)0000621400
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSR01
Device Catalogue NumberRSR01
Device Lot Number0000621400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight67 KG
Patient RaceWhite